Alert archive / West Virginia / Frost Advisories in 2012
Frost Advisory 7, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at May 11, 2012, 3:12 PM EDT. It took effect at May 12, 2012, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2012, 3:12 PM EDT (19:12 UTC)
- In effect from
- May 12, 2012, 4:00 AM EDT
- Expired
- May 12, 2012, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
780 WWUS71 KRLX 111912 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 312 PM EDT FRI MAY 11 2012 ...FROST ADVISORY FOR EARLY SATURDAY MORNING... WVZ046-047-120315- /O.NEW.KRLX.FR.Y.0007.120512T0800Z-120512T1200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 312 PM EDT FRI MAY 11 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SATURDAY. * TEMPERATURES...IN THE LOWER TO MID 30S INN THE VALLEYS. * TIMING...FROST WILL FORM DURING THE PRE-DAWN HOURS SATURDAY...AND THEN QUICKLY DISAPPEAR AFTER SUNRISE. * IMPACTS...FROST MAY HARM OR KILL SENSITIVE VEGETATION LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TRM
3 follow-up statements
543 WWUS71 KRLX 120139 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 939 PM EDT FRI MAY 11 2012 ...FROST ADVISORY FOR EARLY SATURDAY MORNING... WVZ046-047-120945- /O.CON.KRLX.FR.Y.0007.120512T0800Z-120512T1200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 939 PM EDT FRI MAY 11 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT SATURDAY... * LOCATIONS...VALLEYS AWAY FROM RIVERS. * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...FROST WILL FORM DURING THE PRE-DAWN HOURS SATURDAY... AND THEN QUICKLY DISAPPEAR AFTER SUNRISE. * IMPACTS...FROST MAY HARM OR KILL SENSITIVE VEGETATION LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
445 WWUS71 KRLX 120821 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 421 AM EDT SAT MAY 12 2012 ...FROST ADVISORY FOR EARLY SATURDAY MORNING... WVZ046-047-121200- /O.CON.KRLX.FR.Y.0007.000000T0000Z-120512T1200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 421 AM EDT SAT MAY 12 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...VALLEYS AWAY FROM RIVERS. * TEMPERATURES...IN THE MID 30S. * TIMING...FROST WILL FORM DURING THE PRE-DAWN HOURS SATURDAY... AND THEN QUICKLY DISAPPEAR AFTER SUNRISE. * IMPACTS...FROST MAY HARM OR KILL SENSITIVE VEGETATION LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
478 WWUS71 KRLX 121159 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 759 AM EDT SAT MAY 12 2012 ...FROST ADVISORY IS EXPIRED... WVZ046-047-121300- /O.EXP.KRLX.FR.Y.0007.000000T0000Z-120512T1200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 759 AM EDT SAT MAY 12 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE AS THE RISING SUN TAKES TEMPERATURES UP OUT OF THE 30S. $$ TRM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at May 11, 1:56 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 11, 1:56 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 156 PM EDT FRI MAY 11 2012 .SYNOPSIS... HIGH PRESSURE THROUGH SATURDAY. FRONTAL SYSTEM AFFECTS THE AREA SUNDAY THROUGH MONDAY ALONG WITH UPPER LEVEL WAVE FROM THE SOUTHWEST. && .NEAR TERM /THROUGH TONIGHT/... 130 PM UPDATE... FCST ON TRACK. MAY NEED A FROST ADVISORY FOR TONIGHT FOR POCAHONTAS AND RANDOLPH COUNTIES. 7 AM UPDATE... NO UPDATES THIS MORNING. CLEAR SKY WITH SOME VALLEY FOG GENERALLY SOUTH AND EAST WHICH SHOULD DISSIPATE IN A COUPLE OF HOURS. PREVIOUS DISCUSSION... SIG WX NIL. SURFACE HIGH PRESSURE TO BE IN CONTROL WITH IT CENTERED OVER THE CWA THROUGH TONIGHT. NO MOISTURE IN THE COLUMN MEANS A GENERALLY CLEAR SKY DESPITE SOME MIXING TODAY WITH HEATING. LOWER DEWPOINTS WILL LIKELY MIX DOWN THIS AFTERNOON AND WILL DROP INTO THE UPPER 20S TO MID 30S FROM VERY DRY AIR OFF THE SURFACE. THE NEXT 24 HOURS WILL BE CHARACTERIZED BY A LARGE DIURNAL CYCLE THANKS TO THE LOW MOISTURE CONTENT OF THE SURFACE AIR...THE EFFICIENT INSOLATION DURING THE DAY...AND ANOTHER NIGHT OF GOOD RADIATIONAL COOLING TONIGHT. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... SPLIT FLOW UPPER PATTERN CONTINUES INTO THIS PERIOD. THE MAIN FEATURES WILL BE THE UPPER LOW OVER THE SOUTHERN PLAINS THAT GETS A KICK EASTWARD TO THE TENNESSEE VALLEY FROM AN APPROACHING UPPER TROUGH FROM THE PACIFIC...WHILE A NORTHERN STREAM SHORT WAVE DRAGS A COOL FRONT SOUTHWARD OVER THE OHIO VALLEY. MODELS DO AGREE ON THIS SCENARIO OCCURRING BY SUNDAY...WITH THE FRONT SETTLING OVER OUR AREA...WHILE A WARM AND VERY MOIST SOUTHERLY FLOW LIFTING NORTHWARD INTO OUR AREA COLLIDES WITH THE FRONT SUNDAY AND MONDAY. THIS WILL LEAD TO SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY. && .LONG TERM /TUESDAY THROUGH THURSDAY/... MODELS THEN DISAGREE ON WHAT HAPPENS TUESDAY ONWARD. THE GFS IS MOST PROGRESSIVE AS IT PHASES THE TWO STREAMS AND ALLOWS THE SYSTEM TO KICK OUT...DRYING THINGS OUT TUESDAY ONWARD. THE EURO...CMC AND SREF MODELS MAINTAIN SPLIT FLOW LONGER AND ALLOW THE SOUTHERN SYSTEM TO HANG AROUND AT LEAST ANOTHER DAY. WILL GO WITH THE OVERWHELMING MAJORITY OF MODELS...ESPECIALLY SINCE THE GFS IS MANY TIMES TOO PROGRESSIVE IN PHASING. THUS...WILL HANG ON TO POPS TUESDAY...ESPECIALLY EAST OF THE OHIO RIVER. FOR WEDNESDAY AND THURSDAY...PHASING DOES FINALLY OCCUR ON THE EURO AND ALLOWS HIGH PRESSURE TO BUILD IN. GOING WITH DRY AND SLIGHTLY COOLER TEMPERATURES...ESPECIALLY AT NIGHT. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... HIGH PRESSURE IN CONTROL. LIGHT FLOW...WITH VFR EXCEPT FOR DENSE FOG IN THE TYGART VALLEY DURING THE PREDAWN HOURS OF SAT. A FEW CU ACROSS NORTHERN WV THIS AFTERNOON BASES AROUND 5 KFT. THE LIGHT FLOW SURFACE AND ALOFT WILL REMAIN NW THIS AFTERNOON...AND THEN BE FROM THE SW SAT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: HIGH. ALTERNATE SCENARIOS: FOG MAY OCCUR AT OTHER TERMINALS BESIDES EKN AROUND DAWN SAT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z SATURDAY... AREAS OF IFR POSSIBLE IN HEAVIER SHOWERS LATE SUNDAY INTO MONDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/26 NEAR TERM...TRM/26 SHORT TERM...JMV LONG TERM...30 AVIATION...TRM
Hazardous weather outlook, May 11, 3:12 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 312 PM EDT FRI MAY 11 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-121915- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 312 PM EDT FRI MAY 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ046-047-121915- POCAHONTAS-RANDOLPH- 312 PM EDT FRI MAY 11 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in West Virginia, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.